Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

October 25, 2021Seminole County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 25, 2021, 1:34 PM EDT for Seminole County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2021, 1:34 PM EDT (17:34 UTC)
Expired
Oct 25, 2021, 2:15 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
40

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 50 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
526 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS82 KMLB 251734
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
134 PM EDT Mon Oct 25 2021
 
FLZ041-045-046-141-147-251815-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
134 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of Seminole, northern
Brevard, southeastern Orange and southeastern Volusia Counties
through 215 PM EDT...

At 134 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bithlo, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Orlando, Deltona, Sanford, Titusville and Altamonte Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2839 8056 2835 8057 2842 8127 2881 8142
      2904 8086 2857 8053 2845 8049
TIME...MOT...LOC 1734Z 265DEG 24KT 2853 8111 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Fehling

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 25, 10:50 AM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Oct 25, 10:50 AM EDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1050 AM EDT Mon Oct 25 2021

.DISCUSSION...

Morning Cape sounding shows deep W/SW flow and high PWATS, a little
over 2 inches. Shortwave trough axis will cross the area today.
This upper support combined with sfc heating will produce scattered
showers and storms pushing east across the central FL. Have raised
PoPs across the north based on radar trends into early afternoon
then decreasing rain chances from north to south as some drier air
filters in and the deep moisture gets shunted east. Will maintain
the 50 to 60 percent PoPs across the south this afternoon. Very warm
and humid with max temps in the mid to upper 80s. With no sea
breeze, the record high at Melbourne of 89F (1997) could be
threatened. A few storms will produce gusty winds around 40 mph.
This may pose a hazard to boaters on inland lakes as well as the
intracoastal/nearshore Atlc as they push offshore.

&&

.AVIATION...
SCT SHRA/TSRA will move east from the Gulf coast thru the aftn as a
short wave trough axis crosses the area. These will produce TEMPO
MVFR conds at some terminals and gusty winds up to 35 knots
possible. Devlpmt of MVFR stratus is indicated across northern and
interior terminals aft 06Z tonight (MCO/ISM northward) with
potential for IFR CIGs.

&&

.MARINE...
Low pressure developing just off the SC coast will scoot NE today.
Resulting W/SW pressure gradient will support 10-15 knots nearshore
and around 15 knots offshore. The offshore flow will suppress seas
near the coast at 2 ft but build to 4 ft offshore. A tightening
westerly gradient late tonight/early Tue will briefly increase winds
over the offshore waters 15-20 knots so may need a Caution headline.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  86  70  88  60 /  30  10   0   0
MCO  86  71  90  63 /  50  10  10   0
MLB  88  72  89  63 /  50  10  10   0
VRB  87  71  91  64 /  60  10  10   0
LEE  85  71  89  61 /  40  10  10   0
SFB  86  71  89  60 /  30  10  10   0
ORL  87  72  88  63 /  40  10  10   0
FPR  87  70  89  63 /  60  20  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Kelly/Fehling
Hazardous weather outlook, Oct 25, 11:05 AM EDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1105 AM EDT Mon Oct 25 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1105 AM EDT Mon Oct 25 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
An upper disturbance moving quickly across the state today will
bring scattered showers along with embedded storms from late this
morning into the afternoon. Affected areas will see occasional
lightning along with briefly heavy rain and wind gusts around 40 mph.
Storm motion will be toward the east northeast around 25 mph.

.MARINE THUNDERSTORM GUST IMPACT...
Storms will be capable of producing wind gusts around 35 knots over
inland lakes, the Intracoastal waters and the Atlantic waters.
Mariners should keep an eye toward the west while monitoring
potential for storms from late this morning into the afternoon.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A strong low pressure system forecast to move across the southeast
states will bring another chance for lightning storms Thursday and a
few storms could be strong, containing gusty winds. Poor small craft
boating conditions return, especially to the offshore waters, by
Thursday night and into Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated this afternoon and tonight.

Kelly/Pendergrast

In the hours before

Special weather statement, Oct 25, 1:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
134 PM EDT Mon Oct 25 2021

FLZ041-045-046-141-147-251815-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
134 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of Seminole, northern
Brevard, southeastern Orange and southeastern Volusia Counties
through 215 PM EDT...

At 134 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bithlo, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Deltona, Sanford, Titusville and Altamonte Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2839 8056 2835 8057 2842 8127 2881 8142
      2904 8086 2857 8053 2845 8049
TIME...MOT...LOC 1734Z 265DEG 24KT 2853 8111

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Fehling

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 1:44 PM EDTSpecial Marine WarningMLB91 min
Oct 25, 1:55 PM EDTSpecial Weather StatementMLBIndian River50 min
Oct 25, 2:11 PM EDTSpecial Weather StatementMLBVolusia34 min
Oct 25, 2:26 PM EDTSpecial Marine WarningMLB2 hr
Oct 25, 5:42 PM EDTSpecial Weather StatementMLBOsceola33 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.